Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Taken Provera and Clomid. No periods. Negative hpt. Have morning sickness and breast tenderness. What to do?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
last month I had taken provera and clomid (2nd round) I have not had a period since february 6th and the time before that was dec 10, I havent started another round because my body id acting like its prego (morning sickness, breast tenderness, etc) but the hpt I have been using all come back negative. What should I do?
Posted Tue, 9 Apr 2013 in Menstruation and Miscarriage
Answered by Dr. Kulsoom Qureshi 34 minutes later
Thanks for consulting us.
I need to know few things before I can provide you a satisfactory answer:
What was your previous menstrual pattern? i.e. were you having regular monthly bleeds prior to taking provera or having infrequent cycles was your routine pattern?
What was the diagnosis given to you by your fertility specialist before starting treatment?
How were you taking provera? are you still on it?
For how long you have been trying to conceive before starting this treatment?
Let me tell you one thing Provera is a hormone similar to that produced by our body during pregnancy, so, it may produce all the signs of pregnancy in a non pregnant women including amenorrhea ( loss of menstruation).
Nausea, abdominal bloating, breast tenderness, headache, change in vaginal discharge, mood swings, blurred vision, dizziness, drowsiness, or weight gain may occur in women taking provera.
If any of these effects persist you need to notify your doctor. It must be used for few specific days in a month in women who are trying to conceive otherwise its use may be counterproductive.
please give me answers so that I can guide you further.
Take care.
Above answer was peer-reviewed by
Follow-up: Taken Provera and Clomid. No periods. Negative hpt. Have morning sickness and breast tenderness. What to do? 48 minutes later
What was your previous menstrual pattern?before I had my son I was very regular. Had my son, then I was using the mirena, got that taken out last march (2012)(almost 5 years later) (when I started trying) had a regular period April/may then nothing till august when they had me force a period with provera. So I had one in august then went to the doc in nov since I didn't have one, put me on provera and clomid, had period in dec 10-15 took clomid on the 12, had dr appt in XXXXXXX 2013, nothing but told me she believed and looked like I had polycystic ovarian syndrome, took provera on 28th had period feb 6-12 started clomid on 8th and haven't had any thing else done or taken.

For how long you have been trying to conceive before starting this treatment?
Answered by Dr. Kulsoom Qureshi 22 minutes later
Welcome back.
So, you are probably suffering from polycystic ovarian syndrome & were not having regular monthly periods during the last year after removal of Mirena ( except for two episodes in April & May last year), right? & doctor has advised you provera to induce periods & to stimulate ovulation by clomid. The picture is much clear now!
This is the usual plan of management in women with PCOS who are not having spontaneous ovulation.
If your pregnancy test is negative & you are very late for your periods you may try another round of clomid after consulting your fertility specialist as the dosage may need adjustment depending upon your egg size in last cycle. This may go on for 3-6 months depending upon your response.
In addition your doctor may like to couple this with intra-uterine insemination to increase your chances of pregnancy.
Fertility treatment takes time & close supervision is very important before & during each cycle of your treatment.
Hope I have given you the desired guideline. please contact back if you need more information.
Best of luck.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor